The Naked Scientists

The Naked Scientists Forum

Author Topic: Is there a way to reduce face swelling caused by steroids?  (Read 649 times)

Offline thedoc

  • Forum Admin
  • Administrator
  • Sr. Member
  • *****
  • Posts: 511
  • Thanked: 11 times
    • View Profile
Rory Jones asked the Naked Scientists:
   Hi Doc Chris, I listen to you every Friday on Radio 702. I have been on a heavy dosage of Cortisone ( Medrol 4 mg ) for chronic Ashma. I started on 10 tabs morning and 10 tabs evening. I am down to 5 tablets in the morning and 5 in the evening. My Question is - is there anything that I can do to reduce my "Moonface". Diet? And is this just water retention in the face. Thank you very much. Kind regards Rory Jones South Africa
What do you think?
« Last Edit: 15/04/2016 12:50:02 by _system »


 

Offline eeyore

  • Jr. Member
  • **
  • Posts: 41
  • Thanked: 2 times
    • View Profile
I urge you to discuss this with a bona fide medical doctor (and perhaps seek a second opinion).

It sounds to me that you are on long term use of steroids for your asthma. Current standards of care are that oral steroids ( like Medrol0 are to be used only for acute, and emergent attacks. There are excellent reasons for that;reasons far more germane than a swollen face.

There are better and more effective modalities for managing chronic asthma - inhaled steroids spring to mind for instance. I don't know your medical history, but I would be very surprised if you can't achieve good management <<without>> long term use of medrol. I urge you to discuss this with your doctor as soon as possible.
 

The Naked Scientists Forum


 

SMF 2.0.10 | SMF © 2015, Simple Machines
SMFAds for Free Forums
 
Login
Login with username, password and session length